Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 27, NWS Shreveport, LA

March 31, 2008Little River County, Miller County, Arkansas; Bowie County, Cass County, Texas

NWS Shreveport, LA issued this tornado warning at Mar 31, 2008, 11:47 PM CDT for Little River County, Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 43 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 11:47 PM CDT (04:47 UTC)
Expired
Apr 1, 2008, 12:30 AM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Miller County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:50 PM CDTHAIL 23 W Texarkana, TXHOUSE WINDOWS AND CAR WINDOWS KNOCKED OUT.
Mar 31, 11:52 PM CDTTSTM WND DMG3 Se Texarkana, ARTREES AND POWER LINES DOWN
Mar 31, 11:52 PM CDTHAIL 1.754 Wnw Texarkana, TXALUMAX PLANT AT I-30 AND NASH HAD HAIL STONES GO THROUGH THE ROOF AND SKYLIGHTS BROKEN.
Mar 31, 11:55 PM CDTHAIL 0.88Nash, TXI-30 AT HWY 989
Mar 31, 11:55 PM CDTHAIL 1.25Texarkana, ARNEW BOSTON ROAD
Mar 31, 11:59 PM CDTHAIL 1.752 Nw Texarkana, TXI-30 AND STATE LINE RD
Mar 31, 11:59 PM CDTHAIL 1.754 Ne Texarkana, ARHAIL COVERS GROUND
Apr 1, 12:00 AM CDTTSTM WND DMG3 Se Texarkana, ARTREES AND POWER LINES DOWN
Apr 1, 12:00 AM CDTHAIL 1.75Texarkana, TX
Apr 1, 12:00 AM CDTHAIL 1.75Texarkana, AR
Apr 1, 12:08 AM CDTHAIL 1.25Texarkana, ARNEW BOSTON ROAD
Apr 1, 12:08 AM CDTHAIL 1.7515 Se Texarkana, ARIN GENOA ARKANSAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 010448
TORSHV
ARC081-091-TXC037-067-010530-
/O.NEW.KSHV.TO.W.0027.080401T0447Z-080401T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
  NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 1230 AM CDT

* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTHWEST
  OF TEXARKANA TEXAS...MOVING SOUTHEAST NEAR 30 MPH. THIS IS A DANGEROUS
  STORM...IF YOU ARE IN TEXARKANA...TAKE COVER IMMEDIATELY.

* THE TORNADO WILL BE NEAR...
  TEXARKANA...WAKE VILLAGE AND 7 MILES SOUTHWEST OF MANDEVILLE BY
  1155 PM CDT...
  6 MILES SOUTHWEST OF GENOA BY 1205 AM CDT...
  FOUKE BY 1220 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3356 9390 3329 9369 3310 9409 3341 9428
      3353 9427 3362 9408
TIME...MOT...LOC 0447Z 332DEG 31KT 3349 9412

$$

13
1 follow-up statement
000 
WWUS54 KSHV 010505
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CDT TUE APR 1 2008

ARC081-TXC067-010513-
/O.CAN.KSHV.TO.W.0027.000000T0000Z-080401T0530Z/
LITTLE RIVER AR-CASS TX-
1203 AM CDT TUE APR 1 2008

...THE TORNADO WARNING FOR NORTHEASTERN CASS AND SOUTHEASTERN LITTLE
RIVER COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3350 9385 3347 9384 3347 9383 3329 9370
      3316 9398 3339 9411 3354 9400
TIME...MOT...LOC 0503Z 311DEG 31KT 3341 9398

$$

ARC091-TXC037-010530-
/O.CON.KSHV.TO.W.0027.000000T0000Z-080401T0530Z/
MILLER AR-BOWIE TX-
1203 AM CDT TUE APR 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EXTREME
SOUTHEASTERN BOWIE AND MILLER COUNTIES...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED ON THE SOUTHEAST SIDE 
OF TEXARKANA ARKANSAS...MOVING SOUTHEAST NEAR 35 MPH. THE COMMUNITIES
OF MANDEVILLE...GENOA...FERGUSON AND GARLAND ARE IN THE PATH OF THIS
TORNADO. TAKE COVER IMMEDIATELY. 

THE TORNADO WILL BE NEAR...
  GENOA AND FERGUSON BY 1210 AM CDT...
  FOUKE BY 1220 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3350 9385 3347 9384 3347 9383 3329 9370
      3316 9398 3339 9411 3354 9400
TIME...MOT...LOC 0503Z 311DEG 31KT 3341 9398

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:13 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 31, 10:13 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CDT MON MAR 31 2008

.DISCUSSION...

HAVE MADE ADJUSTMENTS TO THE ZONES IN WORDING...CHANCES OF RAIN...
LOCATION OF SEVERE POSSIBILITY FOR THE 1ST AND 2ND PERIODS. ALSO
MADE SOME WIND CHANGES. THE COLD FRONT WILL SAG SOUTH DURING THE
NIGHT...WITH SHOWERS AND THUNDERSTORMS ADVANCING WITH IT. SEVERE
WEATHER THREAT WILL BE OVER THE NORTH TONIGHT AND OVER THE CENTRAL
AND SOUTH ON MONDAY. /06/

&&

.AVIATION...

A COLD FRONT WILL SLOWLY SAG S THROUGH OK AND NE TX LATE TONIGHT AND
OVERNIGHT. MVFR/IFR CIGS WILL FORM OVER THE NORTH BEHIND THE WEATHER
ASSOC. W/ THIS SLOW MOVING FRONT FROM 06-12Z.  RIGHT NOW...HEAVY
CONVECTION W/ SOME SVR...ONE INCH HAIL...ONGOING ALONG THE RED RIVER
VALLEY FROM JUST NORTH OF KPRX...TO KDEQ AND DROPING SOUTHWARD TO
KTXK B/T 03-06Z.  NORTH GUSTS TO 25KTS BEHIND RAIN AREA AND S/SW 10
TO 20 KTS AHEAD OF THIS LINE OF THUNDERSTORMS.  THIS FEATURE MAY BE
LONG LIVED ACROSS MUCH OF THE CWA DURING THE OVERNIGHT.  IN
ADDITION...EXPECT DEVELOPING SCT TSTMS IN THE VC OF THE SLOW
SOUTHWARD MOVING FRONT ACROSS E TX/N LA ALONG/S OF I-20 TUESDAY
MORNING AND AFTERNOON...WITH IMPROVING CIGS BEHIND THE FRONT. WINDS
SHIFT TO N/NE AROUND 10 KTS 15Z TO 21Z ACROSS THE AREA. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  73  54  68 /  70  70  20  10
MLU  63  73  55  69 /  60  70  20  10
DEQ  58  65  49  62 /  80  50  20  50
TXK  61  67  50  64 /  80  50  20  20
ELD  62  67  49  67 /  80  70  20  20
TYR  62  72  55  70 /  70  40  20  10
GGG  62  74  54  69 /  70  50  20  10
LFK  66  81  60  78 /  50  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...AND SEVIER.

LA...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
     SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.

OK...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 5 AM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
     SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24
Hazardous weather outlook, Mar 31, 9:06 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT MON MAR 31 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
906 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS THROUGH THE NIGHT...GENERALLY ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR. A SLIGHT RISK WILL CONTINUE FOR
MOST OF THE REMAINDER OF THE FOUR STATE REGION EXCEPT FOR
THE FAR SOUTH AND SOUTHEAST PARTS.

THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN NICKEL
SIZE IN DIAMETER...LOCALLY HEAVY RAINFALL...AND STRONG AND DAMAGING
WINDS IN EXCESS OF 65 MPH. ISOLATED TORNADOES ARE POSSIBLE.

A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER IN STREETS...ROADS...AND LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A RISK OF STRONG TO SEVERE THUNDERSTORMS AGAIN THURSDAY
AS ANOTHER STORM SYSTEM MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL CONTINUE TONIGHT.

06

In the hours before

Local storm report, Mar 31, 8:29 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     8 NNE VALLIANT          34.11N 95.04W
03/31/2008                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            TREES AND POWERLINES BLOWN DOWN. DAMAGE IS 2 MILES
            SOUTHEAST OF RINGOLD OKLAHOMA ON HWY 3.

&&

03
Local storm report, Mar 31, 8:32 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             HOCHATOWN               34.20N 94.67W
03/31/2008  M1.00 INCH       MCCURTAIN          OK   EMERGENCY MNGR

&&

STEVENS
Local storm report, Mar 31, 10:06 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             IDABEL                  33.90N 94.82W
03/31/2008  M0.88 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

STEVENS
Local storm report, Mar 31, 10:39 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             8 SE IDABEL             33.82N 94.72W
03/31/2008  M1.00 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

STEVENS
Local storm report, Mar 31, 11:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             FOREMAN                 33.72N 94.40W
03/31/2008  M0.75 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:05 PM CDTLake Wind AdvisorySHVMiller115 min
Mar 31, 8:42 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier63 min
Mar 31, 9:00 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier60 min
Mar 31, 10:05 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier40 min
Mar 31, 10:49 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier56 min
Mar 31, 11:30 PM CDTTornado WarningSHVLittle River30 min
Apr 1, 12:26 AM CDTTornado WarningSHVLafayette, Miller49 min
Apr 1, 1:11 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette49 min
Apr 1, 3:39 AM CDTSevere Thunderstorm WarningSHVColumbia36 min
Apr 1, 3:47 AM CDTSevere Thunderstorm WarningSHVColumbia, Union28 min
Apr 1, 8:41 AM CDTRiver Flood WarningSHVUnion41 days
Apr 1, 9:32 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 1, 5:03 PM CDTSevere Thunderstorm WarningSHVAngelina57 min

Nearby

Tornado Warnings in Arkansas, 2008Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.